MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA320400
Medical Device Problem Codes Difficult to Insert (1316); Mechanical Problem (1384); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a gore® excluder® aaa aortic extender endoprosthesis (pla) was advance over a 0.35¿ lunderquist guidewire outside of the patient and got stuck on the guidewire during an implant procedure.Further advancement into the patient was not possible.It was stated that the guidewire was wiped with a wet gauze and the device was flushed according to the instructions for use previously.During a forceful attempt to remove the device of the guidewire the proximal olive of the pla became detached.The issue had no reported effects on the patient and the implant procedure was completed as planned.
 
Event or Problem Description
It was reported that a gore® excluder® aaa aortic extender endoprosthesis (pla) was advance over a 0.35¿ lunderquist guidewire outside of the patient and got stuck on the guidewire during an implant procedure.Further advancement into the patient was not possible.It was stated that the guidewire was wiped with a wet gauze and the device was flushed according to the instructions for use before usage.During a forceful attempt to remove the device of the guidewire the device pulled of the leading end of the catheter.Since the issue occurred outside of the patient, no effects to the patient occurred.The implant procedure was completed with a new pla with favorable results.
 
Additional Manufacturer Narrative
The device was returned to w.L.Gore & associates for evaluation.The device evaluation showed the following: the leading end of the catheter had separated from the catheter body at the trailing olive.The leading end of the catheter was not returned for evaluation.The guidewire lumen had pulled out of the trailing olive bond on the catheter.There were imprints of the polyimide guidewire inside the trailing olive indicating that the olive had been bonded to the polyimide guidewire lumen.The returned portion of the catheter was loaded over a guidewire.The catheter was able to be loaded over a guidewire.The findings from the evaluation are consistent with the physician¿s observations for catheter separation.The physician¿s observation that the catheter was difficult to load over a guidewire could not be confirmed with the currently available information.The gore® excluder® aaa endoprosthesis instructions for use (ifu) clearly states: do not continue advancing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath, or catheter.Stop and assess the cause of resistance.Vessel or catheter damage may occur.The cause for difficulty advancing the catheter over a guidewire could not be determined with the currently available information.The cause for the catheter separation could not be determined with the currently available information.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9558153
Report Number3013164176-2020-00003
Device Sequence Number2461072
Product Code MIH
UDI-Device Identifier00733132618804
UDI-Public00733132618804
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model NumberPLA320400
Device Catalogue NumberPLA320400
Device Lot Number18675849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1